MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013470-060
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information provided, a definitive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device, separation and unexpected medical intervention appear to be related to circumstances of the procedure.In this case, since the contrast ratio used was less than the required percentage, it is unknown if the instructions for use (ifu) violation caused or contributed to the reported complaint.Possible factors that may contribute to difficulty deflating the balloon include, but are not limited to, manufacturing, deflation technique, loose connection with the indeflator, contrast concentration, tortuous anatomy, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.It was reported by the account that there was resistance during removal.In this case, it is likely that since the balloon was unable to completely deflate, it interacted with the patient anatomy and/or accessory device, resulted in the reported resistance and subsequently the balloon separated, as difficulty was encountered.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: device code 2017 - improper or incorrect procedure or method - contrast incorrect.
 
Event or Problem Description
It was reported that the procedure was to treat in stent restenosis in the superficial femoral artery (sfa).The 6x60mm armada 18 balloon dilation catheter (bdc) was used in the procedure with a 1/3 contrast to 2/3 saline ratio.Post balloon dilatation, the balloon was only able to be partially deflated and during removal of the bdc resistance was noted; therefore, a 20cc syringe was used to withdraw air from the balloon.When the bdc was outside the patient the balloon was noted to have become separated from the delivery catheter.Therefore, a snare was used to retrieve the separated balloon.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22203345
Report Number2024168-2025-06122
Device Sequence Number20750115
Product Code LIT
UDI-Device Identifier08717648208409
UDI-Public(01)08717648208409(17)280731(10)5020441
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1013470-060
Device Catalogue Number1014254-180
Device Lot Number5020441
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown